I'm a 31 year old male with high blood pressure, anxiety, and a few recorded PVCs. I recently had a stress test with some ST depressions, which the cardiologists suspected as a false positive. Nonetheless, to be on the safe side I was given a nuclear stress test - everything turned out just fine, my cardiologist said my heart is perfectly normal. The only problem was the high heart rate - when I went to get on the treadmill my heart rate jumped from 90 bpm to 145 bpm. This is definitely from the anxiety - I was terrified of the test and treadmills make me very uncomfortable. Moreover, at home my heart rate never makes a jump like that, it usually goes from 60 bpm to 80 bpm. So, my cardio took me off of the ramipril and put me on 12.5 mg of metoprolol twice a day and in addition to my 12.5 of HCTZ. However, after a week of feeling exhausted, having a resting heart rate consistently in the low 50s, and not much higher otherwise, I complained during my follow up. My cardio gave me some samples of 10 mg coreg to take once a day and a prescription to fill if the side effects from the metoprolol do not get any better. The side effects from the metoprolol have gotten a little better, though as I type this my heart rate is 52 bpm. Does any one have any comments on the pros and cons of carvedilol versus metoprolol? I'm not sure I want to switch if the side effects will be the same. Does anyone have experience with metoprolol? How long do the side effects last?
I am on Metoprolol 100 mg/day. I feel good no side effects at all, never had. It was fine from the beginning. Before I was on Coreg . Same, it was fine. I do not think you have any side effects from medications at all. You do have anxiety. You should work on that.There are healthier ways to work on that instead of taking prescription drugs. It can harm you many ways on the long run. It is absolutely wrong in your age to start on any beta blocker, when as you said after the tests the doctor said : nothing is wrong with your heart.
Like Vienna suggests, perhaps the Beta Blockers are too much for you given your symptoms. I'm not a health provider either, but would ask if you could try to go on just the HCTZ and see what it does for you, or take a small dose of Metoprolol. Coreg and Metoprolol simply knock me on my butt, but I have to have these drugs because of Congestive Heart Failure, and I'm an old man. I was started on 3.175mg twice a day and slowly increased to the present dose of 50mg a day. It's a wonder drug for that condition. My cousin is a jazz sax player, and takes tiny doses of Metoprolol to control anxiety before performances, and it works for him, but he sure sleeps well after taking the drug.
I'd ask your doctor if you could try HCTZ, quit taking beta blockers, buy a blood pressure monitor, and take your BP twice a day, and track it. He/she may have a strong reason to continue taking the medication, but why not ask the question?
What are you gonna do? I have been on Triamterene-37.5/HCTZ-25 for ~30 years and Metoprolol Succinate 25mg for about five years now. I have had no problems with diuretics except for dry mouth, but didn't like the Beta-blocker (shortness of breath during exercise, night sweats). My cardiologist weaned my off the Toprol XL over a two week period and put me on Norvasc (a Calcium channel blocker). I could only take it for about three weeks before swelling of the ankles made it (in my opinion, I didn't tell him about it) impossible to continue. Now, I just do the Dyazide and check my blood pressure. Don't know about Carvedilol.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.